Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 47, NWS New York, NY

July 6, 2007Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 6, 2007, 7:05 PM EDT for Suffolk County, New York. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2007, 7:05 PM EDT (23:05 UTC)
Expired
Jul 6, 2007, 7:32 PM EDT
In force
27 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 18 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 7:15 PM EDTHAIL 0.75Centerport, NYPENNY SIZE HAIL AT VANDERBILT MUSEUM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 062305
SVROKX
NYC103-062345-
/O.NEW.KOKX.SV.W.0047.070706T2305Z-070706T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
705 PM EDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 745 PM EDT...

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NORTHPORT...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHTOWN AND BRENTWOOD BY 710 PM...
  HAUPPAUGE AND STONY BROOK BY 715 PM...
  RONKONKOMA AND CENTEREACH BY 720 PM...
  HOLBROOK...FARMINGVILLE AND SAYVILLE BY 725 PM...
  PATCHOGUE BY 730 PM...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4099 7333 4083 7345 4056 7272 4069 7248

$$

MPS
2 follow-up statements
000 
WWUS51 KOKX 062320
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
720 PM EDT FRI JUL 6 2007

NYC103-062345-
/O.CON.KOKX.SV.W.0047.000000T0000Z-070706T2345Z/
SUFFOLK NY-
720 PM EDT FRI JUL 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN SUFFOLK COUNTY...

AT 718 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HAUPPAUGE...MOVING
SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTRAL ISLIP...ISLANDIA AND NESCONSET BY 725 PM...
  BOHEMIA...CONNECTQUOT RIVER...RONKONKOMA AND LONG ISLAND EXPRESSWAY
  BY 730 PM...
  SUNRISE HIGHWAY...SAYVILLE AND WEST SAYVILLE BY 735 PM...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4088 7328 4081 7332 4054 7274 4069 7248

$$

MPS
000 
WWUS51 KOKX 062332
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
733 PM EDT FRI JUL 6 2007

NYC103-062343-
/O.CAN.KOKX.SV.W.0047.000000T0000Z-070706T2345Z/
SUFFOLK NY-
733 PM EDT FRI JUL 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUFFOLK COUNTY IS
CANCELLED...

LAT...LON 4088 7328 4081 7332 4054 7274 4069 7248

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:03 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 6, 4:03 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
403 PM EDT FRI JUL 6 2007

.SYNOPSIS...
AFTER AN UPPER LEVEL DISTURBANCE MOVES EAST THIS EVENING...HIGH
PRESSURE AT THE SURFACE WILL BUILD OVER THE AREA FROM THE OHIO
VALLEY INTO SATURDAY. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL
THEN STRENGTHEN AND ALSO BRING HOT AND HUMID WEATHER INTO THE AREA
FOR SUNDAY AND MONDAY. LOW PRESSURE AND AN ASSOCIATED COLD FRONT
WILL MOVE INTO THE NORTHEAST AND STALL NEARBY FOR THE MIDDLE OF NEXT
ANOTHER COLD FRONT WILL PASS THROUGH THURSDAY NIGHT INTO
FRIDAY...FOLLOWED BY HIGH PRESSURE BUILDING BACK IN.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST WATER VAPOR LOOP SHOWING A MID-UPPER LEVEL SHORTWAVE IN THE
VICINITY OF KALB...MOVING JUST ABOUT DUE EAST. THIS HAS BEEN
HELPING TO TRIGGER SHOWERS AND THUNDERSTORMS TO OUR NORTH...AND WITH
MLCAPES AROUND 1000 J/KG LASTING INTO THE EARLY EVENING...WILL KEEP
MENTION OF SHOWERS AND THUNDERSTORMS FOR THE EVENING. WITH THE
SHORTWAVE AXIS TO OUR EAST...AND CAPES GENERALLY HIGHER ACROSS THE
NORTHERN ZONES...HIGHEST POPS WILL BE ACROSS CT.

WEAK HIGH PRESSURE BEGINS TO BUILD IN LATE TONIGHT WITH
DRYING/CLEARING CONDITIONS. LOWS RANGING FROM THE UPPER 60S TO
AROUND 70 IN THE CITY...AND INTO THE UPPER 50S FOR THE NORTHERN TIER
OF THE CWA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE COLD POOL ALOFT CONTINUES TO HEAD EAST ON SATURDAY...WITH
RIDGING IN THE MID AND UPPER LEVELS. WEAK HIGH PRESSURE AT THE
SURFACE WILL CONTINUE TO BUILD IN FROM THE WEST WHILE A WARM FRONT
SPREADS ACROSS NORTHERN NEW YORK. MOSTLY SUNNY WITH MODERATING
TEMPERATURES. H8 TEMPERATURES WILL CLIMB TO AROUND 14C IN THE
AFTERNOON. THIS...COMBINED WITH PLENTY OF SUN AND DECENT
DOWNSLOPING SHOULD TRANSLATE TO HIGHS GENERALLY IN THE MIDDLE TO
UPPER 80S. FWC MOS LOOKS A LITTLE TOO WARM...SO USED A MET/MAV MOS
BLEND FOR HIGHS.

HIGH PRESSURE TO OUR SOUTH WILL MOVE OFFSHORE ON SUNDAY. WINDS WILL
BE FROM THE WSW...AND LOW LEVEL TEMPERATURES AND MOISTURE WILL BEGIN
TO INCREASE. ONCE AGAIN...FWC MOS LOOKS A LITTLE TOO WARM FOR HIGHS
GIVEN FORECAST H8 TEMPS AROUND 18C. A MET/MAV MOS BLEND WAS USED
AGAIN FOR HIGHS...WITH THE WARMEST LOCALES REACHING THE MID 90S. H8
DEW POINTS DURING THE AFTERNOON ONLY EXPECTED TO BE AROUND 10C TO
11C...SO RELATIVELY DRIER AIR IS EXPECTED TO MIX DOWN FROM ALOFT.
KNOCKING A DEGREE OR TWO FROM MAV MOS GUIDANCE (WHICH WAS THE
LOWEST) PRODUCES DEW POINT TEMPERATURES AT OR SLIGHTLY ABOVE 60
DURING THE AFTERNOON. HEAT INDICES THEREFORE TOPPING OUT IN THE MID
TO UPPER 90S FOR THE WARMEST SPOTS.

H5 HEIGHTS BUILD SUNDAY NIGHT...THEN THE UPPER FLOW BECOMES ZONAL ON
MONDAY. SURFACE LOW IN SOUTHEASTERN CANADA WILL WEAKEN...BUT WILL
STILL MANAGE TO DRAG A COLD FRONT INTO THE NORTHEAST. FOR NOW IT
LOOKS LIKE THE MORNING HOURS SHOULD REMAIN DRY...BUT THE FRONT MAY
BE CLOSE ENOUGH IN THE AFTERNOON TO WARRANT A CHANCE OF SHOWERS AND
THUNDERSTORMS BY DAYS END. THIS MAY ALSO HAVE IMPLICATIONS ON HIGHS
FOR MONDAY AS WE MAY NOT GET FULL SUN POTENTIAL TEMPERATURES. H8
TEMPS ARE FORECAST TO RISE TO AROUND 19C TO 20C. EVEN WITHOUT THE
HELP OF A DOWNSLOPE FLOW...LOW TO MID 90S COULD BE ACHIEVED.
THINKING IS THAT THERE WILL BE ENOUGH SUN AND DOWNSLOPE TO GO WITH
HIGHS IN THE MID TO UPPER 90S FOR THE NORMALLY WARMEST SPOTS. H8 DEW
POINTS ARE EXPECTED TO INCREASE TO AROUND 14C. SURFACE DEW POINTS
THEREFORE EXPECTED GENERALLY IN THE LOW TO MID 60S DURING THE
AFTERNOON. HEAT INDICES WILL BE CLOSE TO HEAT ADVISORY CRITERIA OF
100 IN THE NYC METRO AREA...AND IS FORECAST TO REMAIN BELOW 105
ELSEWHERE ATTM. WILL CONTINUE TO HIGHLIGHT THIS IN THE HWO.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
H5 FLOW WILL BE NEARLY ZONAL OVER THE NORTHEAST THROUGH WEDNESDAY.
SURFACE LOW MOVING THROUGH QUEBEC WILL CONTINUE TO MOVE GENERALLY
EAST...SLOWLY DRAGGING A COLD FRONT THROUGH NEW YORK STATE MONDAY
NIGHT. THE FRONT WILL PASS THROUGH THE TRI STATE AREA ON TUESDAY
BEFORE STALLING JUST TO THE SOUTH ON WEDNESDAY. WITH THE COLD FRONT
NEARBY DURING THIS PERIOD...THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY WILL
LARGELY DEPEND ON THE ULTIMATE TIMING AND LOCATION OF THE COLD
FRONT. HPC GUIDANCE WAS FOLLOWED...WHICH YIELDED NEAR NORMAL
TEMPERATURES.

THE H5 FLOW BEGINS TO AMPLIFY ON THURSDAY WITH A TROUGHING IN THE
REGION THROUGH FRIDAY. AN ASSOCIATED SURFACE LOW WILL MOVE ACROSS
THE HUDSON BAY VICINITY. THIS WILL PUSH THE STALLED FRONTAL BOUNDARY
TO OUR SOUTH...RESULTING IN A WARM FRONT PASSAGE THURSDAY MORNING. A
TRAILING COLD FRONT THEN MOVES THROUGH SOMETIME THURSDAY NIGHT OR
EARLY FRIDAY MORNING WITH MORE SHOWERS AND STORMS POSSIBLE. HIGH
PRESSURE BUILDING IN BEHIND IT THROUGHOUT FRIDAY WITH DRYING
CONDITIONS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL DISTURBANCE MOVING ACROSS UPSTATE NY...AND WILL SLIDE
EAST THROUGH THE REMAINDER OF THE AFTERNOON. SCATTERED SHRA/TSTMS
DEVELOPING IN UNSTABLE AIRMASS TO THE NORTH. COULD SEE SOME OF
THIS ACTIVITY FOR A FEW HOURS...WITH BEST CHANCE AT KSWF.
OTHERWISE...VFR CIGS/VSBYS WITH GENERAL NORTHWEST WIND FLOW THIS
AFTERNOON. LOW LEVEL LAPSE RATES CONDUCIVE FOR MIXING...BUT FEEL
16 TO 18 KTS HIGHEST GUSTS WE WILL SEE THIS AFTERNOON.
LOCAL SEA BREEZES WILL BATTLE NW SYNOPTIC SCALE FLOW...AND SEA
BREEZE SHOULD BE KEPT TO A MINIMUM AT KBDR/KISP/KGON AND KJFK.

THEN AS THE SHORTWAVE/SFC FRONT MOVES TO THE EAST THIS EVENING...LIGHT
NW FLOW AND CLEARING OCCUR OVERNIGHT. ANY AFTERNOON CONVECTION
WILL SUBSIDE RATHER QUICKLY THIS EVENING AS UPPER SUPPORT EXITS
AND DIURNAL HEATING ENDS. NOT TOO SURE IF ANY MVFR FOG DEVELOPS
OUTSIDE METRO AIRPORTS IN WEAK NW FLOW. SLIGHTLY DRIER AIR SHOULD
KEEP FOG TO A MINIMUM.

NW TO W FLOW FOR SATURDAY MORNING WITH ONLY SOME MID CLOUDS EXPECTED.

OUTLOOK FROM 18Z SATURDAY THROUGH TUESDAY...VFR CIGS/VSBYS EXPECTED
THROUGH MONDAY AFTERNOON AS HIGH PRES BUILDS INTO THE NORTHEAST. A
COLD FRONT WILL TRY TO PUSH THROUGH MONDAY NIGHT INTO EARLY
TUESDAY AND MAY SPARK CONVECTION. THIS FRONT COULD GET HUNG UP IN
OUR VICINITY THROUGH TUESDAY AS UPPER STEERING FLOW BECOMES PARALLEL
TO SFC FRONT.

&&

.MARINE...
COLD FRONT SLOWING MOVING ACROSS THE AREA WATERS WILL PUSH SOUTH
THIS EVENING. THERE WILL BE A CHANCE OF WIDELY SCATTERED SHOWERS AND
TSTMS THROUGH THIS EVENING.

WINDS ARE MAINLY OUT OF THE WEST/SOUTHWEST ACROSS THE WATERS. THIS
WILL ALLOW FOR SEAS TO SLOWLY SUBSIDE THROUGH THIS AFTERNOON AND
INTO TONIGHT. HAVE DROPPED SCA FOR CENTRAL OCEAN ZONES
(ANZ353)...BUT WILL LET IT CONTINUE JUST TO THE EAST THROUGH AT
LEAST MIDNIGHT AS OBSERVATIONS OF 6 TO 7 FT REMAIN. AS WINDS SUBSIDE
AND SHIFT MORE TOWARDS THE WEST...SEAS WILL GRADUALLY SUBSIDE AFTER
MIDNIGHT.

AN AREA OF HIGH PRESSURE WILL THEN BUILD OVER THE WATERS TONIGHT
INTO SUNDAY. THE HIGH WILL THEN MOVE SOUTH...ALLOWING A COLD FRONT
TO APPROACH. THE FRONT WILL LIKELY STALL NORTH OF THE WATERS AND
SHIFT BACK NORTH LATE MONDAY INTO TUESDAY. THERE WILL AGAIN BE A
CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY OVER THE
WATERS.

A SOUTHERLY FLOW AHEAD OF THE COLD FRONT WILL BUILD SEAS ON THE
OCEAN BACK UP TO SMALL CRAFT LEVELS ON THE OCEAN. SEAS WILL LIKELY
REMAIN ABOUT SMALL CRAFT LEVELS INTO TUESDAY...THEN SUBSIDE BY
WEDNESDAY.

&&

.HYDROLOGY...
AFTERNOON SHOULD PRODUCE GENERALLY AREAL QPF LESS THAN 1/4
INCH...AND SOME LOCALIZED TOTALS OF 1/2 TO 3/4 INCH ESPECIALLY OVER
INTERIOR SOUTHERN CT.

MAINLY DRY CONDITIONS ARE EXPECTED TONIGHT INTO MONDAY
MORNING...BUT THEN THERE IS SOME UNCERTAINTY FROM TUE AND BEYOND
AS TO THE EXACT POSITION OF A COLD FRONT EXPECTED TO DROP S FROM THE
UPPER GREAT LAKES. IF THE FRONT STALLS NEARBY...THERE WOULD BE A
GREATER POTENTIAL FOR AFTERNOON/EVENING CONVECTION THAT COULD CAUSE
URBAN/POOR DRAINAGE/SMALL STREAM FLOODING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TONIGHT FOR ANZ350.

&&

SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JC
AVIATION...PW
HYDROLOGY...JC
Hazardous weather outlook, Jul 6, 4:50 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
450 PM EDT FRI JUL 6 2007

NJZ003>006-011-NYZ072>077-071000-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
450 PM EDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING COULD
PRODUCE LIGHTNING...GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH PRESSURE OFF THE SOUTHEAST COAST WILL TRANSPORT HEAT AND
HUMIDITY INTO THE AREA BOTH SUNDAY AND MONDAY. HEAT INDEX VALUES
COULD APPROACH 100 DEGREES ON MONDAY...BUT MAY REACH WELL INTO THE
90S ON SUNDAY.

THE HEAT AND HUMIDITY...WITH HEAT INDEX VALUES NEAR 100...COULD
LAST INTO TUESDAY...DEPENDING ON THE EXACT MOVEMENT AND TIMING OF
A COLD FRONT EXPECTED TO APPROACH EARLY NEXT WEEK. THIS FRONT
COULD BRING A ROUND OF SEVERE THUNDERSTORMS AND/OR HEAVY RAINFALL
CAPABLE OF POOR DRAINAGE FLOODING EITHER MONDAY OR TUESDAY
AFTERNOON OR EVENING.

THERE MAY ALSO BE SOME THREAT FOR SEVERE THUNDERSTORMS ON THURSDAY
AS ANOTHER FRONTAL SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-NYZ067>071-
078>081-071000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
450 PM EDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON COULD PRODUCE
LIGHTNING...GUSTY WINDS AND HAIL...ESPECIALLY OVER THE LOWER
HUDSON VALLEY AND CONNECTICUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING COLD FRONT COULD BRING A ROUND OF SEVERE
THUNDERSTORMS AND/OR HEAVY RAINFALL CAPABLE OF POOR DRAINAGE
FLOODING EITHER MONDAY OR TUESDAY AFTERNOON OR EVENING. THE EXACT
MOVEMENT AND TIMING OF THIS FRONT IS STILL UNCERTAIN.

THERE MAY ALSO BE SOME THREAT FOR SEVERE THUNDERSTORMS ON THURSDAY
AS ANOTHER FRONTAL SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 6, 6:06 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
606 PM EDT FRI JUL 6 2007

CTZ009-NYZ070-062300-
NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-
606 PM EDT FRI JUL 6 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
FAIRFIELD AND WESTCHESTER COUNTIES...

AT 603 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR MOUNT KISCO...AND MOVING EAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR BEDFORD BY 615 PM.
  NEAR NEW CANAAN BY 635 PM.
  NEAR DARIEN BY 640 PM.
  NEAR NORWALK BY 645 PM.
  NEAR WESTPORT BY 650 PM.
  6 MILES SOUTH OF FAIRFIELD BY 655 PM.

PEOPLE IN NORTHERN WESTCHESTER AND SOUTHERN FAIRFIELD COUNTIES...
INCLUDING THE CITIES OF MOUNT KISCO...BEDFORD...NEW CANAAN...
DARIEN...NORWALK AND WESTPORT...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

HEAVY RAIN...DANGEROUS LIGHTNING...SMALL HAIL...AND WINDS IN EXCESS
OF 40 MPH ARE EXPECTED WITH THESE STORMS.

MPS
Special weather statement, Jul 6, 6:29 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
629 PM EDT FRI JUL 6 2007

NYZ081-062300-
SOUTHEAST SUFFOLK-
629 PM EDT FRI JUL 6 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
SUFFOLK COUNTY...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALVERTON...OR NEAR WADING RIVER...AND
MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR RIVERHEAD BY 645 PM.
  NEAR WESTHAMPTON BY 650 PM.

SMALL HAIL...AND WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM.

MPS
Local storm report, Jul 6, 6:42 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
642 PM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 N AQUEBOGUE           40.98N 72.61W
07/06/2007                   SUFFOLK            NY   TRAINED SPOTTER

            TREES DOWN

&&

JM
Local storm report, Jul 6, 6:46 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
646 PM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     HAWTHORNE               41.10N 73.79W
07/06/2007                   WESTCHESTER        NY   PUBLIC

            TREES AND POWER LINES DOWN

&&

JM
Special weather statement, Jul 6, 6:49 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
649 PM EDT FRI JUL 6 2007

NYZ078-080-081-062345-
NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK-
649 PM EDT FRI JUL 6 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
SUFFOLK COUNTY...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DARIEN...OR 6 MILES SOUTH OF NORWALK...AND
MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL BE...
  5 MILES NORTHEAST OF NORTHPORT BY 700 PM.
  4 MILES NORTHEAST OF SMITHTOWN BY 715 PM.
  NEAR STONY BROOK BY 720 PM.
  NEAR CENTEREACH BY 725 PM.
  NEAR FARMINGVILLE BY 730 PM.
  NEAR MEDFORD BY 735 PM.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.

MPS
Special weather statement, Jul 6, 6:54 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
654 PM EDT FRI JUL 6 2007

NJZ003-NYZ067-069-071-062345-
BERGEN-ORANGE-ROCKLAND-SOUTHERN WESTCHESTER-
654 PM EDT FRI JUL 6 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...ORANGE...ROCKLAND AND WESTCHESTER COUNTIES...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENWOOD LAKE...OR 5 MILES EAST OF
WARWICK...AND MOVING SOUTHEAST AT 35 MPH.

THIS STORM WILL BE...
  NEAR SLOATSBURG BY 705 PM.
  NEAR SUFFERN BY 710 PM.
  NEAR MONSEY BY 715 PM.
  NEAR PEARL RIVER BY 720 PM.
  NEAR ORANGEBURG BY 725 PM.
  NEAR TAPPAN BY 730 PM.

SMALL HAIL...DAMAGING WINDS AROUND 50 MPH...AND FREQUENT LIGHTNING
ARE EXPECTED WITH THIS STORM. IN ADDITION RAINFALL RAINS OF 1 TO 1.5
INCHES PER HOUR ARE POSSIBLE WITH THIS STORM...POSSIBLY CAUSING THE
PONDING OF WATER IN POOR DRAINAGE AREAS.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:42 PM EDTSevere Thunderstorm WarningOKXOrange48 min
Jul 6, 4:50 PM EDTSpecial Marine WarningOKX25 min
Jul 6, 5:05 PM EDTSevere Thunderstorm WarningOKXSuffolk15 min
Jul 6, 5:09 PM EDTSpecial Marine WarningOKX51 min
Jul 6, 6:24 PM EDTSevere Thunderstorm WarningOKXWestchester17 min
Jul 6, 6:44 PM EDTSpecial Marine WarningOKX31 min
Jul 6, 7:02 PM EDTSpecial Marine WarningOKX43 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.